Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 109, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2017, 11:23 PM CDT for Benton County, Linn County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 11:23 PM CDT (04:23 UTC)
- Expired
- Jun 17, 2017, 12:08 AM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 135 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 10:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
959
WUUS53 KDVN 170423
SVRDVN
IAC011-113-170530-
/O.NEW.KDVN.SV.W.0109.170617T0423Z-170617T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1123 PM CDT FRI JUN 16 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Benton County in east central Iowa...
Western Linn County in east central Iowa...
* Until 1230 AM CDT
* At 1122 PM CDT, a severe thunderstorm was located over Keystone, or
12 miles southwest of Vinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cedar Rapids, Vinton, Belle Plaine, Fairfax, Atkins, Walford, Palo,
Shellsburg, Newhall, Blairstown, Van Horne, Keystone, Norway,
Garrison, Luzerne, Toddville, Pleasant Creek State Recreation Area,
Hannen Lake Park, Watkins and Benton County Fairgrounds.
This includes Interstate 380 between mile markers 31 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4209 9230 4216 9227 4216 9170 4186 9177
4186 9230
TIME...MOT...LOC 0422Z 273DEG 26KT 4203 9220
HAIL...1.00IN
WIND...60MPH
$$
ERVIN7 follow-up statements
013
WWUS53 KDVN 170429
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1129 PM CDT FRI JUN 16 2017
IAC011-113-170530-
/O.CON.KDVN.SV.W.0109.000000T0000Z-170617T0530Z/
Benton IA-Linn IA-
1129 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR BENTON AND SOUTHWESTERN LINN COUNTIES...
At 1129 PM CDT, a severe thunderstorm was located over Van Horne, or
10 miles southwest of Vinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Belle Plaine, Fairfax, Atkins, Walford, Palo,
Shellsburg, Newhall, Blairstown, Van Horne, Keystone, Norway,
Garrison, Luzerne, Toddville, Pleasant Creek State Recreation Area,
Hannen Lake Park, Watkins and Benton County Fairgrounds.
This includes Interstate 380 between mile markers 31 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4203 9230 4216 9218 4216 9170 4186 9177
4186 9230
TIME...MOT...LOC 0429Z 273DEG 26KT 4203 9213
HAIL...1.00IN
WIND...60MPH
$$
ERVIN791
WWUS53 KDVN 170438
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1138 PM CDT FRI JUN 16 2017
IAC011-113-170530-
/O.CON.KDVN.SV.W.0109.000000T0000Z-170617T0530Z/
Benton IA-Linn IA-
1138 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR BENTON AND WESTERN LINN COUNTIES...
At 1138 PM CDT, a severe thunderstorm was located over Van Horne, or
9 miles south of Vinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Vinton, Belle Plaine, Fairfax, Atkins, Walford, Palo,
Shellsburg, Newhall, Blairstown, Van Horne, Keystone, Norway,
Luzerne, Toddville, Pleasant Creek State Recreation Area, Hannen Lake
Park, Watkins, Benton County Fairgrounds and Morgan Creek Park.
This includes Interstate 380 between mile markers 31 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4195 9230 4209 9214 4216 9205 4216 9170
4186 9177 4186 9230
TIME...MOT...LOC 0438Z 273DEG 26KT 4202 9204
HAIL...1.00IN
WIND...60MPH
$$
ERVIN048
WWUS53 KDVN 170444
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1144 PM CDT FRI JUN 16 2017
IAC011-113-170530-
/O.CON.KDVN.SV.W.0109.000000T0000Z-170617T0530Z/
Benton IA-Linn IA-
1144 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN BENTON AND SOUTHWESTERN LINN COUNTIES...
At 1144 PM CDT, a severe thunderstorm was located over Newhall, or 10
miles south of Vinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Fairfax, Atkins, Walford, Palo, Shellsburg, Newhall,
Blairstown, Van Horne, Keystone, Norway, Luzerne, Toddville, Pleasant
Creek State Recreation Area, Hannen Lake Park, Watkins and Morgan
Creek Park.
This includes Interstate 380 between mile markers 31 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4198 9222 4208 9209 4215 9199 4216 9170
4186 9177 4186 9221
TIME...MOT...LOC 0444Z 273DEG 26KT 4202 9198
HAIL...1.00IN
WIND...60MPH
$$
ERVIN887
WWUS53 KDVN 170448
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1148 PM CDT FRI JUN 16 2017
IAC011-113-170530-
/O.CON.KDVN.SV.W.0109.000000T0000Z-170617T0530Z/
Benton IA-Linn IA-
1148 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN BENTON AND SOUTHWESTERN LINN COUNTIES...
At 1148 PM CDT, a severe thunderstorm was located over Newhall, or 10
miles southeast of Vinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Fairfax, Atkins, Walford, Palo, Shellsburg, Newhall,
Blairstown, Van Horne, Norway, Toddville, Pleasant Creek State
Recreation Area, Hannen Lake Park, Watkins and Morgan Creek Park.
This includes Interstate 380 between mile markers 31 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4199 9214 4205 9204 4215 9194 4216 9170
4186 9177 4186 9213
TIME...MOT...LOC 0448Z 273DEG 26KT 4202 9194
HAIL...1.00IN
WIND...60MPH
$$
ERVIN209
WWUS53 KDVN 170453
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1153 PM CDT FRI JUN 16 2017
IAC011-113-170530-
/O.CON.KDVN.SV.W.0109.000000T0000Z-170617T0530Z/
Benton IA-Linn IA-
1153 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN BENTON AND WESTERN LINN COUNTIES...
At 1153 PM CDT, a severe thunderstorm was located over Atkins, or 11
miles west of Cedar Rapids, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Fairfax, Atkins, Walford, Palo, Shellsburg, Newhall,
Blairstown, Norway, Watkins, Morgan Creek Park and Pleasant Creek
State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4199 9210 4203 9202 4212 9193 4213 9172
4186 9177 4186 9209
TIME...MOT...LOC 0453Z 275DEG 27KT 4200 9189
HAIL...1.00IN
WIND...60MPH
$$
ERVIN235
WWUS53 KDVN 170459
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1159 PM CDT FRI JUN 16 2017
IAC011-113-170530-
/O.CON.KDVN.SV.W.0109.000000T0000Z-170617T0530Z/
Benton IA-Linn IA-
1159 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN BENTON AND SOUTHWESTERN LINN COUNTIES...
At 1159 PM CDT, a severe thunderstorm was located over Atkins, or 8
miles west of Cedar Rapids, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cedar Rapids, Fairfax, Atkins, Walford, Palo, Shellsburg, Newhall,
Norway, Morgan Creek Park and Pleasant Creek State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4200 9199 4207 9191 4212 9186 4213 9172
4186 9177 4186 9193
TIME...MOT...LOC 0459Z 275DEG 27KT 4200 9183
HAIL...<.75IN
WIND...60MPH
$$
ERVIN301
WWUS53 KDVN 170508
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1208 AM CDT SAT JUN 17 2017
IAC011-113-170518-
/O.CAN.KDVN.SV.W.0109.000000T0000Z-170617T0530Z/
Benton IA-Linn IA-
1208 AM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON AND
SOUTHWESTERN LINN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled. However gusty winds and heavy rain are still possible
with this thunderstorm.
A severe thunderstorm watch remains in effect until 500 AM CDT for
east central Iowa.
LAT...LON 4200 9199 4207 9191 4212 9186 4213 9172
4186 9177 4186 9193
TIME...MOT...LOC 0508Z 273DEG 26KT 4200 9174
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:28 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 16, 6:28 PM CDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 628 PM CDT Fri Jun 16 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 330 PM CDT Fri Jun 16 2017 Broad westerlies with embedded vort max's/short waves continue to align acrs the plains and upper Midwest for a convectively active period into the first half of the weekend. Slight or higher severe thunderstorm risks continue for portions of the local area tonight through Sat night. Then a cool down with drier weather still on track for Sunday into early next week. Then warmer air along with new storm chances return by mid to late next week. && .SHORT TERM...(This Evening through Saturday) ISSUED AT 330 PM CDT Fri Jun 16 2017 Tonight...Local CAPES have reloaded back into the 2k-3k J/KG range during the afternoon heating period. Eyes are focused on the wave/MCV currently rolling eastward out of SD and into Northwestern IA. Convergence along slightly elevated WAA wings currently driving sctrd showers and some storms acrs northwestern IA. As this activity continue to move east along the IA/MN border, it will encounter increasingly unstable air acrs northeastern IA and flare up over the next few hours. Latest thinking suggests that this will be where most of the storms that will effect the local area will come from, feeding south and southeastward during the evening and overnight period similar to last night's convective event. More and more parameters such as optimum llvl thermal MCS track and propagation vectors, suggest that the other convective system or clusters that will look to develop soon acrs the convective spawning grounds of eastern Neb into far western IA, will evolve and propagate southeastward more into MO than hitting the heart of our local area. But part of it may still clip the far southwestern CWA mainly after midnight, although the southern CWA may be more open to the spiraling and stratifying out northeastern flank of this system as it plunges into the heart of MO. As for the initial storms that will move down form the north and effect the local area, an ensemble timing of several of the latest available CAMs suggest them making it down acrs the HWY 20 corridor after 7 PM, and then really expanding south and east through midnight/1 AM down to I80. As with last night's storms, several of them could be severe with damaging wind gusts/outflows and Hail of an inch or more in diameter. Extent of the PWATs and shear also support localized heavy rain swaths of 2 inches or more where the storms propagate. This may make the heavy rain hit areas of last night, generally from Independence IA, east-southeastward to Monticello and south of MT Carroll in northwestern IL, susceptible to localized flash flooding or nuisance water issues if they get hit by a line of storms again. Will keep the severe storm wording ongoing generally in the slight risk areas for tonight. Low temps similar to last night, may be cooler in rain-cooled storm outflow or a touch warmer in the south if the storms miss to the southwest. Saturday...Morning convective debris and it's erosion will be a determining factor on instability build up by afternoon for the possible significant severe weather event Sat afternoon and evening. Will still bank on ambient temps warming into the mid to upper 80s with an isolated 90 here and there, combined with higher sfc dpts pooling ahead of an incoming cool front to make for CAPE values of 2000-3500+ J/KG by mid to late afternoon. Heat index readings of 95 to near 100 degrees especially south of I80. As for afternoon convective initiation, assessing several latest run solutions suggest a bit later timing than previous day runs, possibly after 4 PM. And initiation placement has also changed to possibly right overhead or acrs the western CWA from mid to late afternoon. Just a few solutions like the 4KM WRF erupt storms off to the northwest of the CWA by late afternoon. Thus it is appearing more and more like a mid afternoon through mid evening event, with seasonably strong low to mid level wind fields and more than adequate vertical shear profiles to drive severe storms. Kinematic and thermodynamic profiles suggest evolving bowing segments acrs the area with the potential for significant straight line wind damage swaths, possibly of 80+ MPH in apex max's. High WBZ's and FZL's make for a marginal hail threat, but some signs to support the development of mesovortices as well on the nose of mature bow echoes. All in all, current model assessment and potential supports the enhanced severe thunderstorm risk acrs much of the DVN CWA for tomorrow afternoon for a potentail widespread moderate to higher end damaging wind event. ..12.. .LONG TERM...(Saturday Night through next Friday) ISSUED AT 330 PM CDT Fri Jun 16 2017 Behind the front, much cooler air will settle into the region. Sunday will be noticeably cooler and more comfortable with highs in the 70s and dew points in the 50s. On Monday and Tuesday, can't rule out scattered afternoon showers or even a clap of thunder or two in the northwest flow aloft, so have kept a slight chance of thunderstorms for the afternoon, although neither widespread nor severe storms are expected. By mid-week, northwest flow aloft will flatten into a more zonal pattern, resulting in returning heat and humidity. More significant and widespread storm chances will then return by Wednesday night as a front lays out across the area. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) ISSUED AT 624 PM CDT Fri Jun 16 2017 The period will begin with quiet weather, before an organized strong line of storms moves in from northern Iowa, into southeast Iowa and northwest Illinois. This line will move quickly, and will bring a period of strong northwest winds, heavy rain, and possibly small hail. After the line moves through late this evening, VFR will return as we wait for the next line of strong storms due in late Saturday afternoon and evening. That line will originate in central Iowa, and race east through the entire area, with wind, heavy rains, hail, and even a few tornadoes. Outside of storms, south to southwest winds around 8 kts will prevail. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...DMD AVIATION...Ervin
Hazardous weather outlook, Jun 16, 4:29 AM CDT, 18 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 429 AM CDT Fri Jun 16 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 429 AM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a slight risk for severe thunderstorms roughly near and west of the Mississippi River, mainly for this evening. There is a lower risk for severe storms east of the river. The primary threat will be damaging winds of up to 70 mph, with a secondary threat of large hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Saturday afternoon into early evening, there is an enhanced risk for severe thunderstorms across much of the outlook area. The primary threat will be very damaging winds up to 80 mph and isolated tornadoes, with a secondary threat for large hail and heavy rainfall. Heat index values will soar into the mid to upper 90s south of Interstate 80 Saturday afternoon. There is a chance for thunderstorms Wednesday night into Thursday. However, it is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening and again Saturday afternoon. Haase
In the hours before
Special weather statement, Jun 16, 9:20 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
920 PM CDT FRI JUN 16 2017
IAC011-019-055-113-170245-
Buchanan-Benton-Delaware-Linn-
920 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUCHANAN...NORTHERN
BENTON...SOUTHWESTERN DELAWARE AND NORTHWESTERN LINN COUNTIES UNTIL
945 PM CDT...
At 919 PM CDT, a strong thunderstorm was located near Rowley, or 9
miles south of Independence, moving east at 30 mph.
Dime size hail is possible with this storm and newly developed
thunderstorms in northern Benton County.
Locations impacted include...
Vinton, Center Point, Urbana, Winthrop, Walker, Coggon, Quasqueton,
Garrison, Ryan, Brandon, Rowley, Mount Auburn, Masonville, Troy
Mills, Vinton Memorial Airport, Manchester Airport, Monti, Minne
Estema Park, Benton County Fairgrounds and Wildcat Bluff Park.
This includes Interstate 380 between mile markers 37 and 55.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4230 9223 4230 9207 4236 9206 4257 9153
4232 9140 4201 9222 4227 9230
TIME...MOT...LOC 0219Z 248DEG 28KT 4233 9189
ERVINSpecial weather statement, Jun 16, 10:38 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1038 PM CDT FRI JUN 16 2017
IAC055-061-170430-
Dubuque-Delaware-
1038 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN DUBUQUE AND DELAWARE
COUNTIES UNTIL 1130 PM CDT...
At 1037 PM CDT, a strong thunderstorm was located near Ryan, or 9
miles south of Manchester, moving northeast at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Manchester, Dyersville, Epworth, Farley, Earlville, Hopkinton, Delhi,
New Vienna, Worthington, Ryan, Luxemburg, Delaware, New Wine Park,
Buck Creek, Baileys Ford Park, Petersburg, Turtle Creek Park and
Robinson.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4239 9090 4229 9125 4230 9154 4237 9160
4240 9160 4265 9114 4265 9106
TIME...MOT...LOC 0337Z 245DEG 24KT 4236 9140
ERVINSpecial weather statement, Jun 16, 10:53 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1053 PM CDT FRI JUN 16 2017 IAC019-055-170430- Buchanan-Delaware- 1053 PM CDT FRI JUN 16 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCHANAN AND DELAWARE COUNTIES UNTIL 1130 PM CDT... At 1053 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Stanley to near Brandon. Movement was east at 25 mph. Wind gusts of 50 to 55 mph are possible with these storms. Locations impacted include... Independence, Manchester, Edgewood, Winthrop, Earlville, Quasqueton, Lamont, Delhi, Colesburg, Ryan, Brandon, Rowley, Greeley, Aurora, Dundee, Delaware, Masonville, Stanley, Oneida and Wapsipinicon Golf Course. This includes Interstate 380 between mile markers 50 and 54. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4230 9137 4231 9207 4264 9184 4265 9116 TIME...MOT...LOC 0353Z 279DEG 22KT 4262 9178 4235 9196 ERVIN
Local storm report, Jun 16, 10:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST INDEPENDENCE 42.47N 91.89W
06/16/2017 E55 MPH BUCHANAN IA TRAINED SPOTTER
TREES BENDING BUT NO DAMAGE.
&&
RP KINNEYSpecial weather statement, Jun 16, 11:06 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1106 PM CDT FRI JUN 16 2017
IAC011-019-055-095-113-170430-
Buchanan-Benton-Delaware-Linn-Iowa-
1106 PM CDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BUCHANAN...BENTON...SOUTHERN DELAWARE...LINN AND NORTHEASTERN IOWA
COUNTIES UNTIL 1130 PM CDT...
At 1105 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Urbana to near Belle Plaine.
Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Walford, Urbana, Central City, Palo,
Shellsburg, Newhall, Walker, Blairstown, Van Horne, Alburnett and
Coggon.
This includes Interstate 380 between mile markers 14 and 49.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4204 9230 4234 9192 4238 9123 4229 9131
4229 9136 4223 9136 4186 9170 4186 9183
4181 9183 4187 9230
TIME...MOT...LOC 0405Z 272DEG 32KT 4229 9191 4194 9234
ERVINLocal storm report, Jun 16, 11:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST S VINTON 42.16N 92.03W
06/16/2017 M43 MPH BENTON IA BROADCAST MEDIA
BROADCAST MEDIA REPORT A MEASURED GUST AT THE
VINTON-SHELLSBURG HIGH SCHOOL.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:20 PM CDT | Special Weather Statement | DVN | Benton | 25 min |
| Jun 16, 10:38 PM CDT | Special Weather Statement | DVN | Delaware | 52 min |
| Jun 16, 10:53 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 37 min |
| Jun 16, 11:06 PM CDT | Special Weather Statement | DVN | Benton, Linn | 24 min |
| Jun 17, 2:00 AM CDT | Special Weather Statement | DVN | Cedar, Muscatine, Scott | 60 min |
| Jun 17, 3:06 AM CDT | Special Weather Statement | DVN | Clinton, Scott | 54 min |
| Jun 17, 4:44 PM CDT | Special Weather Statement | DVN | Muscatine | 31 min |
| Jun 17, 5:11 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Muscatine, Scott, Washington | 49 min |
| Jun 17, 5:36 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 39 min |
| Jun 17, 6:05 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 40 min |
| Jun 17, 6:33 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.